Alert archive / Washington / Winter Storm Warnings in 2016

Winter Storm Warning 9, NWS Seattle, WA

December 3, 2016

NWS Seattle, WA issued this winter storm warning at Dec 3, 2016, 4:15 AM PST. It took effect at Dec 3, 2016, 4:00 PM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2016, 4:15 AM PST (12:15 UTC)
In effect from
Dec 3, 2016, 4:00 PM PST
Expired
Dec 4, 2016, 12:00 PM PST
In force
20 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

561 
WWUS46 KSEW 031215
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PST SAT DEC 3 2016

WAZ568-040015-
/O.UPG.KSEW.WS.A.0009.161203T2200Z-161204T2200Z/
/O.NEW.KSEW.WS.W.0009.161203T2200Z-161204T2200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
415 AM PST SAT DEC 3 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT THROUGH SUNDAY
  MORNING.

* SNOW AMOUNTS...9 TO 20 INCHES OF NEW SNOW IS EXPECTED WITH THE
  HIGHER AMOUNTS NEAR STEVENS PASS AND THE LOWER AMOUNTS NEAR
  SNOQUALMIE PASS. 

* SNOW LEVELS...NEAR 3000 FEET FALLING TO BELOW 2000 FEET.

* IMPACTS...TRAVELERS ACROSS THE PASSES SHOULD BE PREPARED FOR WINTER
  DRIVING CONDITIONS AND BE PREPARED FOR POSSIBLE TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ567-040015-
/O.UPG.KSEW.WS.A.0009.161203T2200Z-161204T2200Z/
/O.NEW.KSEW.WW.Y.0029.161203T2200Z-161204T2200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
415 AM PST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT.

* SNOW AMOUNTS...6 TO 14 INCHES OF NEW SNOW IS EXPECTED BY SUNDAY
  AFTERNOON. 

* SNOW LEVELS...NEAR 3000 FEET FALLING TO BELOW 2000 FEET.

* IMPACTS...THOSE HEADING INTO THE MOUNTAINS SHOULD EXPECT WINTER 
  DRIVING CONDITIONS AND BE PREPARED FOR TRAVEL DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ513-040015-
/O.UPG.KSEW.WS.A.0009.161203T2200Z-161204T2200Z/
/O.NEW.KSEW.WW.Y.0029.161203T2200Z-161204T1400Z/
OLYMPICS-
415 AM PST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 6 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT.

* SNOW AMOUNTS...4 TO 8 INCHES OF NEW SNOW IS EXPECTED AT
  HURRICANE RIDGE BY EARLY SUNDAY MORNING. 

* SNOW LEVELS...NEAR 3000 FEET FALLING TO BELOW 2000 FEET.

* IMPACTS...THOSE HEADING INTO THE MOUNTAINS SHOULD EXPECT WINTER
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ569-040015-
/O.UPG.KSEW.WS.A.0009.161203T2200Z-161204T2200Z/
/O.NEW.KSEW.WW.Y.0029.161204T0200Z-161204T2200Z/
CASCADES OF PIERCE AND LEWIS COUNTIES-
415 AM PST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
2 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT INTO SUNDAY MORNING.

* SNOW AMOUNTS...6 TO 14 INCHES OF NEW SNOW IS EXPECTED BY SUNDAY
  AFTERNOON. 

* SNOW LEVELS...NEAR 3500 FEET FALLING TO BELOW 2500 FEET.

* IMPACTS...THOSE HEADING INTO THE MOUNTAINS SHOULD EXPECT WINTER
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
848 
WWUS46 KSEW 032138
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
138 PM PST SAT DEC 3 2016

WAZ569-040545-
/O.UPG.KSEW.WW.Y.0029.161204T0200Z-161204T2200Z/
/O.EXB.KSEW.WS.W.0009.161204T0000Z-161204T2000Z/
CASCADES OF PIERCE AND LEWIS COUNTIES-
138 PM PST SAT DEC 3 2016

...WINTER STORM WARNING IN EFFECT UNTIL NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON PST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT INTO SUNDAY MORNING.

* SNOW AMOUNTS...UP TO 2 FEET OF NEW SNOW IS EXPECTED BY SUNDAY
  AFTERNOON WITH HIGHEST AMOUNTS AT PARADISE RANGER STATION AT
  MOUNT RAINIER NATIONAL PARK AND AT THE SKI RESORTS.

* SNOW LEVELS...NEAR 3500 FEET THIS EVENING FALLING TO BELOW 2500
  FEET LATE TONIGHT AND BELOW 1500 FEET SUNDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS SUCH AS SLIPPERY ROADWAYS
  AND VERY POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ568-040545-
/O.EXT.KSEW.WS.W.0009.161204T0000Z-161204T2000Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
138 PM PST SAT DEC 3 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST SUNDAY...

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT THROUGH SUNDAY 
  MORNING. 

* SNOW AMOUNTS...10 TO 20 INCHES OF NEW SNOW IS EXPECTED WITH THE
  HIGHER AMOUNTS NEAR STEVENS PASS AND THE LOWER AMOUNTS NEAR
  SNOQUALMIE PASS.

* SNOW LEVELS...NEAR 3000 FEET EARLY THIS EVENING FALLING TO BELOW
  2000 FEET LATE TONIGHT.

* IMPACTS...TRAVELERS ACROSS THE PASSES SHOULD BE PREPARED FOR
  HAZARDOUS WINTER DRIVING CONDITIONS AND POSSIBLE TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ513-567-040545-
/O.EXT.KSEW.WW.Y.0029.161203T2200Z-161204T1500Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
138 PM PST SAT DEC 3 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM PST SUNDAY...

* TIMING...THE HEAVIEST SNOW WILL BE TONIGHT.

* SNOW AMOUNTS...6 TO 14 INCHES OF NEW SNOW IS EXPECTED BY SUNDAY 
  AFTERNOON. 

* SNOW LEVELS...NEAR 3000 FEET FALLING TO BELOW 2000 FEET.

* IMPACTS...THOSE HEADING INTO THE MOUNTAINS SHOULD EXPECT WINTER
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$

WEATHER.GOV/SEATTLE
915 
WWUS46 KSEW 041225
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
425 AM PST SUN DEC 4 2016

WAZ513-567-041330-
/O.CAN.KSEW.WW.Y.0029.000000T0000Z-161204T1500Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
425 AM PST SUN DEC 4 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

STEADY SNOW HAS COME TO AN END OVER THE OLYMPICS AND NORTH
CASCADES. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED TODAY.

$$

WAZ568-569-042000-
/O.CON.KSEW.WS.W.0009.000000T0000Z-161204T2000Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
425 AM PST SUN DEC 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...SNOW WILL DECREASE IN THE CENTRAL AND SOUTHER CASCADES
  LATER THIS MORNING. 

* SNOW AMOUNTS...ANOTHER 2 TO 8 INCHES OF SNOW IS EXPECTED THIS
  MORNING.

* SNOW LEVELS...2000 TO 2500 FEET LOWERING TO NEAR 1000 FEET IN
  THE AFTERNOON. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS SUCH AS SLIPPERY ROADWAYS 
  AND VERY POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...
AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ504-506-507-509-511-555-556-558-559-050015-
/O.NEW.KSEW.WW.Y.0030.161205T1200Z-161205T2000Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
TACOMA AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
425 AM PST SUN DEC 4 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON PST MONDAY
MAINLY ABOVE 500 FEET...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO NOON PST
MONDAY.

* TIMING...MONDAY MORNING BETWEEN 4 AM AND NOON.

* SNOW AMOUNTS...UP TO 2 INCHES UP MAINLY ABOVE 500 FEET. 

* SNOW LEVELS...MAINLY NEAR 500 FEET.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE POSSIBLE DURING THE
  MORNING COMMUTE ON MONDAY MAINLY ON THE HIGHER HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
COULD CAUSE TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

&&

$$
014 
WWUS46 KSEW 041345 CCA
WSWSEW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
545 AM PST SUN DEC 4 2016

WAZ513-567-041445-
/O.CAN.KSEW.WW.Y.0029.000000T0000Z-161204T1500Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
545 AM PST SUN DEC 4 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

STEADY SNOW HAS COME TO AN END OVER THE OLYMPICS AND NORTH
CASCADES. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED TODAY.

$$

WAZ568-569-042000-
/O.COR.KSEW.WS.W.0009.000000T0000Z-161204T2000Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
545 AM PST SUN DEC 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...SNOW WILL DECREASE IN THE CENTRAL AND SOUTHERN CASCADES
  LATER THIS MORNING.

* SNOW AMOUNTS...ANOTHER 2 TO 8 INCHES OF SNOW IS EXPECTED THIS
  MORNING.

* SNOW LEVELS...2000 TO 2500 FEET LOWERING TO NEAR 1000 FEET IN
  THE AFTERNOON. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS SUCH AS SLIPPERY ROADWAYS 
  AND VERY POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ504-506-507-509-511-555-556-558-559-050145-
/O.COR.KSEW.WW.Y.0030.161205T1200Z-161205T2000Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
TACOMA AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
545 AM PST SUN DEC 4 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON PST MONDAY
MAINLY ABOVE 500 FEET...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO NOON PST
MONDAY.

* TIMING...MONDAY MORNING BETWEEN 4 AM AND NOON.

* SNOW AMOUNTS...UP TO 2 INCHES MAINLY ABOVE 500 FEET.

* SNOW LEVELS...MAINLY NEAR 500 FEET.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE POSSIBLE DURING THE
  MORNING COMMUTE ON MONDAY MAINLY ON THE HIGHER HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
COULD CAUSE TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 3:57 AM PST, 18 minutes earlier.

Area forecast discussion, Dec 3, 3:57 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
357 AM PST Sat Dec 3 2016

.SYNOPSIS...A little break in between systems early today for
Western Washington. A vigorous cold front will arrive late tonight,
followed by a cold upper trough Sunday through Tuesday. Snow
levels will fall to around 500 feet with snow possible down to
sea-level at times Monday and Monday night. Cold and mainly dry
weather develops Tuesday. A system arriving Wednesday night and
Thursday could bring some low elevation snow before warm air
brings rising snow levels.

&&

.SHORT TERM...Satellite imagery shows mostly cloudy skies over
much of Western Washington early this morning. Doppler radar has
shower activity over most of the area with an enhanced band of
showers near the King-Snohomish county line with a convergence
zone. With the west northwesterly flow aloft there as a rain
shadow from about downtown Seattle through Pierce county. With the
cloud cover temperatures were pretty uniform at 3 am, in the 40s.

Shower activity this morning will dissipate including the
convergence zone. Next system to reach the area still developing
northwest of Vancouver Island this morning. 00z model run
solutions a little slower with the southern movement of this
feature. Will lower the pops from Seattle southward for this
afternoon down into the chance category. Even with the slower
timing rain out ahead of the front will begin over the Northwest
Interior this afternoon. Highs will be in the mid 40s to lower
50s.

Vigorous cold front reaching the Northwest Interior around 12z
Sunday with rain out ahead of the front spreading over Western
Washington this evening. West northwesterly flow aloft will stall
the onset of the steady rain in the central Puget Sound until
after midnight. The snow level will be around 3000 feet overnight.
Precipitation rates will be highest over the Northern and Central
Cascades with the Precipitation rates decreasing around Mount
Baker as the front moves through early Sunday morning. Highest
precipitation amount expected in the Central cascades and have
upgraded the watch to a winter storm warning. With the decreasing
precipitation rates in the North Cascades and the later start to
the precipitation in the southern Cascades have only gone with
winter weather advisories for those two zones.

Cold front dropping south through the remainder of Western
Washington in the morning. Very little in the way of shower
activity behind the front in the late morning and afternoon. A
convergence zone is possible in the afternoon and with the flow
aloft going more northwesterly there is a chance the convergence
zone could form a little further south, over King county, then
move into Pierce county in the early afternoon. With the
increasing cold air aloft in the afternoon temperatures will not
change much during the day, remaining in the lower to mid 40s.

Models in good agreement about the arrival of the cold air over
Western Washington but there still is some disagreement on the
timing of the next wave of precipitation as the upper level trough
sinks toward Western Washington sunday night into early Monday
morning. The ECMWF has precipitation east of Puget sound by 12z
Monday while the GFS is slower keeping the precipitation west of
Puget Sound. The air mass is cold enough for the precipitation
type to be snow over most of the area with 1000-850 mb thickness
values in the 1280-1295 meter range and 850 mb temperatures in the
-5 to -8c range. Model cross section show the winds in the lower
levels up to 2000 feet remain south southwesterly. This will help
keep the snow level slightly above the surface. Lows will be near
freezing for the first time since last January in the metro area
with lows getting into the 20s in the colder locations.

Monday morning still looks to be the best time to see any
snow in the short term. With the lack of any cold weather so far
this season the ground will still be warm so it will be hard to
get much in the way of accumulations. Model cross sections
continue to show southerly winds in the lowest levels so even with
the extremely cold air aloft expect the snow level to not be at
sea level. All of the models push some light precipitation into
Western Washington Monday morning as the upper level trough sags
toward the area. The ECMWF qpf values are generally a tenth of an
inch or less. The GFS is a little wetter than the ECMWF. GFS
ensemble means indicate about an inch of snow. ECMWF pf values
would result in a similar amount. The snow level will rise
slightly in the afternoon. High temperatures on Monday will only
be in the 30s and lower 40s.

.LONG TERM...Extended models in good agreement early on with the
upper level trough digging south Monday night with the
precipitation decreasing significantly as the flow aloft turns
northerly.

Upper level ridge building offshore Tuesday with dry northerly
flow over Western Washington. The air mass will remain cold so
even with the sunshine highs will only be in the 30s and lower
40s.

Upper level ridge moving over Western Washington on Wednesday for
another cool and dry day. Differences in the models how up late in
the period with the GFS faster and warmer with the system on
Thursday versus the ECMWF. MOS forecast highs are up to 10 degrees
cooler on the ECMWF on Thursday versus the GFS forecasts. The
issue late next week will be the transition out of the cool air
mass. The GFS moderates the air mass quickly with the system on
Thursday with 850 mb winds southwesterly at 30 to 45 knots leading
to a relatively short period of a snow to rain transition and
maybe none at all with the warm air scouring out the cool air
quickly. The slower and cooler ECMWF is weaker with the system
leading to a better chance of the onset of the precipitation being
in the form of snow in some of the lower elevations. Right now
the forecast is more in line with the GFS solution. Both models
have the warmer air mass over the area on Friday for a return to
normal temperatures. Felton

&&

.AVIATION...Westerly flow aloft over Western Washington early this
morning will continue through tonight. The air mass will be moist
today mainly below 7000 ft due to onshore flow, then the higher
levels will also become moist late today and tonight as the next
Pacific frontal system moves into the area.

The lowest conditions early this morning are over the Puget Sound
region -- mainly due to the Puget Sound convergence zone -- with
MVFR and local IFR conditions in scattered showers. There will
probably be only marginal improvement today, and the arrival of
the system tonight will keep conditions low. As for the
convergence zone, at 2 am it extended from the north end of the
Kitsap Peninsula east along the Snohomish/King county border and
into the Cascades near Stevens Pass. It should move a little
further south, but it will probably remain north of BFI and SEA.

Elsewhere across Western Washington, conditions are generally VFR
with ceilings 060 or higher and spotty light showers. Conditions
will probably worsen to MVFR late today or this evening as the
next system arrives.

KSEA...South winds 8 to 16 kt today and tonight, and there could
be occasional gusts as high as 24 kt. Marginal improvement is
possible today, but it looks like MVFR conditions will probably
continue through tonight. The Puget Sound convergence zone will
probably stay north of both BFI and SEA today. McDonnal

&&

.MARINE...Onshore flow will continue today, strengthening a bit
late today and tonight as the next Pacific frontal system moves
into Western Washington and its coastal waters. In the meantime,
the westerly swell train affecting the coastal waters should peak
around 21 to 22 ft over the outer coastal waters and 19 ft over
the inner coastal waters this morning, then gradually subside to
13 to 15 ft on Sunday. So small craft advisories will be in
effect for the coastal waters and the west entrance Strait of Juan
de Fuca today through Sunday for hazardous seas and/or winds. A
small craft advisory will be in the effect for the central Strait
and east entrance Strait for late today and tonight.

Northerly flow will follow the front late tonight and Sunday, but
it will probably back to southerly Sunday night as a relatively
weak surface low tracks southeast along the coast of Vancouver
Island Sunday night and then the Washington coast Monday. There
will probably be small craft advisory winds associated with the
low, at least for the coastal waters.

As the low tracks south on Monday, a cold dome of high pressure
will move south through British Columbia. This will cause the flow
across Western Washington to become northerly offshore. Cold
Fraser River outflow winds of 20 to 30 kt will probably develop
across the northern inland waters and Strait of Juan de Fuca late
Monday night or Tuesday, and gales are possible. McDonnal

&&

.HYDROLOGY...No river flooding is expected over the next week.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 6 PM this evening to 2 PM PST
     Sunday for Cascades of Pierce and Lewis Counties.

     Winter Storm Warning from 2 PM this afternoon to 2 PM PST Sunday
     for Cascades of Snohomish and King Counties.

     Winter Weather Advisory from 2 PM this afternoon to 2 PM PST
     Sunday for Cascades of Whatcom and Skagit Counties.

     Winter Weather Advisory from 2 PM this afternoon to 6 AM PST
     Sunday for Olympics.

PZ...Small Craft Advisory from 3 PM this afternoon to 6 PM PST Sunday
     for Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island Out
     10 Nm-Coastal Waters From James Island To Point Grenville
     10 To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory for hazardous seas until 3 PM PST this
     afternoon for Coastal Waters From Cape Flattery To James
     Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
     James Island Out 10 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory for rough bar until 6 PM PST Sunday for
     Grays Harbor Bar.

     Small Craft Advisory until 9 AM PST this morning for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 3 PM this afternoon to 3 AM PST Sunday
     for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:50 PM PSTGale WarningSEW2 hr
Dec 3, 3:13 AM PSTSmall Craft AdvisorySEW6 hr
Dec 3, 3:13 AM PSTSmall Craft AdvisorySEW48 hr
Dec 3, 4:15 AM PSTWinter Weather AdvisorySEW24 hr

Nearby

Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.